Journal of Differential Geometry

A characterization of Riemann's minimal surfaces

Francisco J. López, Manuel Ritoré, and Fusheng Wei

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 47, Number 2 (1997), 376-397.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214460115

Digital Object Identifier
doi:10.4310/jdg/1214460115

Mathematical Reviews number (MathSciNet)
MR1601620

Zentralblatt MATH identifier
0938.53004

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 30F15: Harmonic functions on Riemann surfaces 49Q20: Variational problems in a geometric measure-theoretic setting

Citation

López, Francisco J.; Ritoré, Manuel; Wei, Fusheng. A characterization of Riemann's minimal surfaces. J. Differential Geom. 47 (1997), no. 2, 376--397. doi:10.4310/jdg/1214460115. https://projecteuclid.org/euclid.jdg/1214460115


Export citation

References

  • [1] M. Callahan, D. Hoffman and W. Meeks III, Embedded minimal surfaces with an infinite number of ends, Invent. Math. 96 (1989) 459-505.
  • [2] M. Callahan, D. Hoffman and W. Meeks III, The structure of singly-periodic minimal surfaces, Invent. Math. 99 (1990) 455-481.
  • [3] S. Y. Cheng, Eigenfunctions and nodal sets, Comment. Math. Helv. 51 (1976) 43-55.
  • [4] E. A. Coddington and N. Levinson, Theory of ordinary differential equations, Internat. Sere Pure Appl. Math., Mc-Graw Hill, New York, 1955.
  • [5] A. Douady and R. Douady, Changements de cadres ades surfaces minimales, Preprint.
  • [6] A. Enneper, Die cyklischen ftachen, Z. Math. Phys. 14 (1869) 393-421.
  • [71 Y. Fang, On minimal annuli in a slab, Comment. Math. Helv. 69 (1994) 417-430.
  • [8] H.M. Farkas and I. Kra, Riemann surfaces, Lecture Notes in Math., Vol. 71, Springer, New York, 1980.
  • [9] D. Hoffman, H. Karcher and H. Rosenberg, Embedded minimal annuli in R3 bounded by a pair of straight lines, Comment. Math. Helv. 66 (1991) 599-617.
  • [10] D. Hoffman and W.H. Meeks, Minimal surfaces based on the catenoid, Amer. Math. Monthly 97 (1990) 702-730.
  • [11] D. Hoffman and R. Osserman, The Gauss map of surfaces in R3 and in Rn, J. Differential Geom. 18 (1983) 733-754.
  • [12] H. Karcher, Embedded minimal surfaces derived from Scherk's examples, Manuscripta Math. 62 (1988) 83-114.
  • [13] F. J. L6pez, The classification of complete minimal surfaces with total curvature greater than -121r, Trans. Amer. Math. Soc. 334 (1992) 49-74.
  • [14] F. J. Lopez and A. Ros, On embedded complete minimal surfaces of genus zero, J. Differential Geom. 33 (1991) 293-300. 397
  • [15] W. H. Meeks, The geometry, topology, and existence of periodic minimal surfaces, Proc. Sympos. Pure Math., Amer. Math. Soc. I, 54 (1993) 333-374.
  • [16] W. H. Meeks and H. Rosenberg, The geometry of periodic minimal surfaces, Comment. Math. Helv. 68 (1993) 538-578.
  • [17] H. Rosenberg, Some recent developments in the theory of properly embedded minimal surfaces in R 3, Sem. Bourbaki, 759 (1992).
  • [18] R. Osserman, A survey on minimal surfaces, Dover Publications, New York, 2nd edition, 1986.
  • [19] J. Perez, Bilinear relations on minimal surfaces, Preprint 1995.
  • [20] J. Perez and A. Ros, Some uniqueness and nonexistence results for embedded minimal surfaces, Math. Ann. 295 (1993) 513-525.
  • [21] B. Riemann, Ouvres mathematiques de Riemann, Gauthiers-Villars, Paris, 1898.
  • [22] P. Romon, A rigidity theorem for Riemann's minimal surfaces, Ann. Inst. Fourier (Grenoble) 43 (1993) 485-502.
  • [23] M. Shiffman, On surfaces of stationary area bounded by two circles, or convex curves, in parallel planes, Ann. Math. 63 (1956) 77-90.
  • [24] E. Toubiana, On the minimal surfaces of Riemann, Comment. Math. Relv. 67 (1992) 546-570.
  • [25] F. Wei, Adding handles to the Riemann examples, Preprint.
  • [26] F. Wei and Yi Fang, On uniqueness of Riemann's examples, Preprint, 1994.